Alabama, 2006Damaging Wind in Alabama, April 21, 2006
April 21, 2006 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 21, 2:20 PM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Apr 21, 2:20 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CDT FRI APR 21 2006
.SHORT TERM...(TONIGHT AND SATURDAY)...
AN ACTIVE WEATHER EVENING SHAPING UP AS FRONTAL BOUNDARY APPROACHES A
WARM...MOIST AND UNSTABLE AIRMASS. STORMS THAT WERE MOVING EASTWARD
OUT OF SOUTHEAST LOUISIANA AND ACROSS SOUTHERN MISSISSIPPI WERE
EMBEDDED WITHIN A DEEP LAYER OF MOISTURE DENOTED BY A 1000-850 MB
THETA-E RIDGE AND BEST INSTABILITY WAS ACROSS THE MISSISSIPPI
SOUND...FEEDING THE STORMS JUST TO THE NORTH. THERE SHOULD BE ENOUGH
DYNAMICS IN PLACE TO MAINTAIN SOME RISK OF SEVERE WEATHER FOR THE
FIRST PERIOD AS WE EXPECT CURRENT CONVECTION TO TRANSLATE EASTWARD
TONIGHT. THUS...WILL HAVE THIS WORDED INTO THE FORECAST. DAMAGING
WIND AND/OR LARGE HAIL LOOK TO BE THE MAIN THREAT.
A FRONTAL BOUNDARY IS FORECAST TO PASS THROUGH THE AREA AROUND
SUNRISE SATURDAY...BRINGING AN END TO THE RAIN. IN THE WAKE OF THE
FRONT...HIGH PRESSURE BRINGS A RETURN TO DRIER AIR DURING THE COURSE
OF THE DAY SATURDAY. VERY LITTLE CHANGE IN TEMPERATURES FROM WHAT WAS
RECEIVED ON THE PREVIOUS PACKAGE. /10
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY...
DRY PATTERN EXPECTED THROUGH EARLY NEXT WEEK. WE CONTINUE BRINGING
CHANCES OF SHOWERS AND THUNDERSTORMS BACK INTO THE FORECAST PICTURE
LATE TUESDAY THROUGH FRIDAY AS A FRONTAL BOUNDARY SLIPS DOWN INTO THE DEEP
SOUTH AND STALLS NEAR THE GULF COAST. NO CHANGES TO RAIN COVERAGE AND
TEMPERATURES FROM THE PREVIOUS PACKAGE. /10
&&
.MARINE...IN THE WAKE OF THE FRONT SATURDAY...OFFSHORE FLOW SETS UP THROUGH
EARLY SUNDAY...THEN QUICKLY BECOMES ONSHORE THROUGH THE DAY SUNDAY
AND LASTS THROUGH TUESDAY AS HIGH PRESSURE INTO THE EASTERN
GULF...SLIPS EAST. SLIGHTLY HIGHER SEA STATE TONIGHT DUE TO SLIGHTLY
HIGHER WINDS AND FETCH...SUBSIDES TO AROUND 2 FEET OR SO THROUGH THE
REMAINDER OF THE FORECAST. /10
&&
.FIRE WEATHER...LATEST GRIDDED FORECASTS REFLECT THAT THE DRIEST DAY
SETS IN ON SUNDAY WHEN WE COULD BE DEALING WITH CRITICALLY LOW
DAYTIME RELATIVE HUMIDITIES THEN. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 65 84 59 86 / 60 0 0 0
PENSACOLA 68 83 62 83 / 60 10 0 0
DESTIN 68 82 64 79 / 60 20 0 0
EVERGREEN 64 81 54 86 / 70 10 0 0
WAYNESBORO 61 84 53 87 / 70 0 0 0
CAMDEN 65 82 53 87 / 70 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 21, 5:00 AM CST, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI APR 21 2006
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT FRI APR 20 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.
.DAY ONE...TODAY THROUGH TONIGHT.
AS AN UPPER DISTURBANCE MOVES ACROSS THE AREA LATER TODAY THROUGH
TONIGHT...THUNDERSTORMS WILL BECOME LIKELY. WINDS IN THE LOWER
LEVELS WILL CREATE A LINE OF THUNDERSTORMS MOVING ACROSS THE
AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS...MAINLY ACROSS THE AREAS ALONG AND NORTH OF A STONE
COUNTY...MISSISSIPPI TO CRENSHAW COUNTY...ALABAMA LINE.
THE INCREASING SOUTH WINDS TODAY WILL INCREASE THE CHANCE
FOR RIP CURRENTS TO MODERATE. THE CHANCE WILL DECREASE SATURDAY AS
HIGH PRESSURE AGAIN DOMINATES THE AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AS THE UPPER SYSTEM WHICH WILL SPAWN THIS AFTERNOON AND TONIGHTS
WEATHER ACROSS THE AREA MOVES EAST...SEASONABLY WARM TEMPS AND DRY
CONDITIONS WILL MOVE IN FOR SEVERAL DAYS...WITH THE NEXT CHANCE FOR
RAIN BEING A CHANCE ON WEDNESDAY INTO THURSDAY AS A WEAK FRONT MOVES
OVER THE AREA.
THE DRY CONDITIONS WILL AGAIN ALLOW FOR AN INCREASED RISK OF WILDFIRES.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED AT TIMES LATER THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 21, 1:20 PM CST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
220 PM CDT FRI APR 21 2006
ALZ051-MSZ067-212015-
CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO...
220 PM CDT FRI APR 21 2006
...A STRONG THUNDERSTORM IS BEING DETECTED NORTHWEST OF WAYNESBORO
AND MOVING NORTHEAST...
AT 216 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES WEST OF WOODWARDS...AND MOVING NORTHEAST AT 20
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BOICE...HIWANNEE...GRETNA AND ISNEY THROUGH 315 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 1:39 PM CST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT FRI APR 21 2006
MSZ075-076-078-079-212015-
GEORGE-STONE-PERRY-GREENE-
INCLUDING THE CITIES OF...WIGGINS...
239 PM CDT FRI APR 21 2006
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...STONE...
PERRY AND GREENE COUNTIES...
AT 237 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 6 MILES NORTHWEST OF WIGGINS TO 4 MILES
SOUTHWEST OF MCHENRY...AND MOVING EAST AT 35 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WIGGINS...WLOX TV STATION TOWER...JANICE...WHITES CROSSING...BEATRICE
AND RAMSEY SPRINGS THROUGH 315 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 2:09 PM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
309 PM CDT FRI APR 21 2006
MSZ067-075-076-078-079-212115-
GEORGE-STONE-PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE AND NEW AUGUSTA...
309 PM CDT FRI APR 21 2006
...A LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE EAST ACROSS
GEORGE...EASTERN STONE...EASTERN PERRY...GREENE AND SOUTHERN WAYNE
COUNTIES...
AT 307 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 5 MILES WEST OF RHODES TO 4 MILES SOUTHWEST OF
BEATRICE...AND MOVING EAST AT 20 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
KITTRELL...BEAUMONT...RHODES...RICHTON...MCLAIN...LEAF...ROYCE AND
AVENT STATION THROUGH 415 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 3:12 PM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
412 PM CDT FRI APR 21 2006
ALZ061-063-MSZ079-212145-
LOWER MOBILE-UPPER MOBILE-GEORGE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
412 PM CDT FRI APR 21 2006
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER EASTERN GEORGE AND
MOBILE COUNTIES...
AT 407 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 5 MILES SOUTHWEST OF EARLVILLE TO 6 MILES
SOUTHWEST OF TANNER WILLIAMS...AND MOVING EAST AT 30 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WILMER...TANNER WILLIAMS...BIG CREEK LAKE DAM...BIG CREEK LAKE...SNOW
AND TANNER WILLIAMS ROADS...SEVEN HILLS...GULFCREST AND SEMMES
THROUGH 445 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 3:44 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
444 PM CDT FRI APR 21 2006
ALZ061-063-212230-
LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
444 PM CDT FRI APR 21 2006
...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...
AT 441 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BIG CREEK LAKE...AND MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LOTT AND COLEMAN DAIRY ROADS...SEMMES...MOBILE AIRPORT...MAGNOLIA
GROVE GOLF COURSE...SCHILLINGER AND THREE NOTCH RDS AND THE
UNIVERSITY OF SOUTH ALABAMA 530 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE HAIL TO ONE-HALF INCH IN
DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF
35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS UP TO ONE AND ONE-HALF
INCH IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 4:00 PM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
500 PM CDT FRI APR 21 2006
ALZ052-053-055-061-062-212245-
UPPER BALDWIN-UPPER MOBILE-WASHINGTON-MONROE-CLARKE-
INCLUDING THE CITIES OF...BAY MINETTE AND GROVE HILL...
500 PM CDT FRI APR 21 2006
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON...
MONROE...CLARKE...BALDWIN AND MOBILE COUNTIES...
AT 458 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 5 MILES EAST OF WINN TO 5 MILES WEST OF I65 AND
AL 225...AND MOVING EAST AT 25 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
GROVE HILL...WALKER SPRINGS...TENSAW...I65 AND AL 59...WHATELY...BAY
MINETTE...RABUN AND MT PLEASANT THROUGH 545 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE ONE-HALF INCH
HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO
45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Thunderstorm Wind, Butler
- When
- April 21, 7:10 PM CST to 7:13 PM CST
- Where
- Butler County, Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.833, -86.633
High winds from a thunderstorm blew down several trees and power lines near Greenville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 21, 2006$201,000 · F1 · 21 events
- Damaging Winds in Mississippi, April 21, 2006$300,000 · 60 kt wind · 2 events
- Hail in Mississippi, April 21, 2006$200,000 · 1.5 in hail · 4 events
- Tornado in Mississippi, April 21, 2006$100,000 · F0 · 1 event
- Hail and Damaging Winds in Alabama, April 21, 2006$50,000 · 1.75 in hail · 13 events
- Lightning Strike in Mississippi, April 21, 2006$70,000 · 1 event
- Damaging Wind in Ohio, April 21, 2006$55,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, April 21, 2006$18,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, April 21, 2006$18,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, April 21, 2006$15,000 · 65 kt wind · 1 event
- Flash Flooding and Hail in California, April 21, 20061 in hail · 8 events
- Flash Flooding in Puerto Rico, April 21, 2006$4,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501029.